English
 
   
Restless Legs Syndrome Due to the Use of Trazodone: A Case Report

Barış YILBAŞ
2022 33(1): 70-72
DOI: 10.5080/u25787
[Geri]    [PDF]    [Özet]    [Yazara Mail]
İNGİLİZCE ÖZET

Many case reports have demonstrated that using antidepressants and
especially the selective serotonin reuptake inhibitors (SSRIs), and the
noradrenergic and specific serotonergic antidepresants mirtazapine and
mianserin can lead to restless legs syndrome (RLS). However, there are
disagreements in the results of the limited number of investigations on
the relationship of RLS with antidepressants. Trazodone is a frequently
used antidepressant with complex agonistic/antagonistic effects on
the serotonergic system and moderate blockage on the histamine
receptor. This report dicusses the case of a 39-year old female patient
who developed RLS after using trazodone (100mg/day) prescribed
by her pscyhiatrist for treating her insomnia complaints. We have
learned from the patient’s statement that she felt burning, tingling and
restlessness in her legs, that started from the first night of the treatment
and caused an urge to move her legs. The effects were attributed to
trazodone and the treatment was discontinued. The patient reported at
her control examination the disappearance of RLS symptoms one day
after discontinuing trazodone use and the complete improvement of her
insomnia complaints.